Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2014, 7:26 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 17, 2014, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 146 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:14 PM EDT | TSTM WND DMG | 6 E Conneautville, PA | NUMEROUS TREES DOWN ON RUNDLETOWN ROAD AND SMITH ROAD NEAR ROUTE 98. |
| Jun 17, 8:20 PM EDT | HAIL 0.75 | 2 Sw Conneautville, PA | |
| Jun 17, 8:40 PM EDT | HAIL 0.75 | Saegertown, PA | |
| Jun 17, 8:40 PM EDT | HAIL 1 | 8 Nw Meadville, PA | QUARTER SIZE HAIL IN HAYFIELD TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS51 KCLE 172326
SVRCLE
PAC039-049-180030-
/O.NEW.KCLE.SV.W.0059.140617T2326Z-140618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 830 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH EAST TO 11 MILES WEST OF
NORTH EAST TO 30 MILES WEST OF CAMBRIDGE SPRINGS...AND MOVING EAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERFORD...
CAMBRIDGE SPRINGS...
UNION CITY...
CORRY...
SPARTANSBURG...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7967 4172 8052 4186 8051 4186 7999
4218 8002 4224 7989 4228 7976 4227 7975
4201 7975 4201 7961 4200 7960 4162 7961
TIME...MOT...LOC 2326Z 292DEG 41KT 4227 7974 4214 7999
4182 8059
$$
KOSARIK2 follow-up statements
893
WWUS51 KCLE 172352
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
752 PM EDT TUE JUN 17 2014
PAC039-049-180030-
/O.CON.KCLE.SV.W.0059.000000T0000Z-140618T0030Z/
CRAWFORD PA-ERIE PA-
752 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES WEST OF CAMBRIDGE SPRINGS...OR 15 MILES NORTHWEST OF
MEADVILLE...MOVING EAST AT 50 MPH. OTHER STRONG STORMS WILL MOVE
INTO ERIE AND CRAWFORD COUNTIES FROM THE NORTHWEST.
* LOCATIONS IMPACTED INCLUDE...
WATERFORD...UNION CITY...TITUSVILLE...SPARTANSBURG...NORTH EAST...
CORRY AND CAMBRIDGE SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4161 7967 4172 8052 4186 8051 4186 7999
4218 8002 4224 7989 4228 7976 4227 7975
4201 7975 4201 7961 4200 7960 4162 7961
TIME...MOT...LOC 2350Z 280DEG 49KT 4182 8023
$$525
WWUS51 KCLE 180014
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT TUE JUN 17 2014
PAC039-049-180030-
/O.CON.KCLE.SV.W.0059.000000T0000Z-140618T0030Z/
CRAWFORD PA-ERIE PA-
814 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST
PENNSYLVANIA...
AT 805 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 23 MILES WEST OF CAMBRIDGE SPRINGS...OR
13 MILES EAST OF JEFFERSON...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERFORD...UNION CITY...TITUSVILLE...SPARTANSBURG...NORTH EAST...
CORRY AND CAMBRIDGE SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE WAS REPORTED IN ASHTABULA WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4161 7967 4172 8052 4186 8051 4186 7999
4218 8002 4224 7989 4228 7976 4227 7975
4201 7975 4201 7961 4200 7960 4162 7961
TIME...MOT...LOC 0007Z 288DEG 37KT 4176 8049
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:11 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 17, 3:11 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT TUE JUN 17 2014 .SYNOPSIS... A FRONTAL BOUNDARY NEAR LAKE ERIE WILL WAVER BACK AND FORTH ACROSS THE FORECAST AREA THROUGH THE WEEKEND BEFORE THE FRONT FINALLY MOVES OFF TO THE SOUTHEAST BY MONDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY/... THE CONVECTION THRU THIS EVENING SHOULD SETTLE DOWN ONCE THE SUN SETS AND THE AIRMASS COOLS SOME AND STABILIZES. THE NEXT WAVE OF LOW PRESSURE RIDES ALONG THE FRONT NORTH OF THE AREA TONIGHT HELPING TO START PUSHING THE FRONT SOUTH TOWARD LAKE ERIE. THE AIRMASS WILL REMAIN QUITE UNSTABLE OVERNIGHT. CONVECTION ALONG THE FRONT AIDED BY WEAK UPPER ENERGY WILL SAG SOUTH AND SHOULD START TO AFFECT AT LEAST THE NORTHERN PART OF THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS. && .SHORT TERM /6 AM WEDNESDAY THROUGH FRIDAY NIGHT/... THE MODELS DIFFER ON WHETHER THERE WILL BE A LULL IN CONVECTION DURING WED MORNING INTO EARLY AFTERNOON AFTER THE EARLY WAVE OF ENERGY MOVES OFF TO THE EAST. WILL SHOW SOME DECREASE IN POPS FOR A WHILE THEN RAMP THE POPS BACK UP AS DAYTIME HEATING CAUSES THE AIRMASS TO BECOME EVEN MORE UNSTABLE. WITH THE COLD FRONT SLOWLY SAGGING WELL DOWN THRU THE CWA BEFORE STALLING BY THU EVE WILL KEEP THE POPS AT LEAST IN THE HIGH CHANCE CATEGORY UNTIL SOME DRIER AIR STARTS TO PUNCH INTO THE NE BY LATE THU. GOOD INSTABILITY AND SOME SHEAR SHOULD CONTINUE TO SUPPORT THE POSSIBILITY OF SOME SEVERE STORMS. THE UPPER ENERGY GETS STRETCHED OVER THE AREA THU NIGHT INTO EARLY FRI LESSENING THE OVERALL CHANCE FOR TSRA. THE DRIER AIR IN THE NE SHOULD KEEP THE THREAT FOR TSRA IN MAINLY THE SW HALF OF THE AREA. WEAK UPPER RIDGING FLATTENS LATER FRI AND FRI NIGHT WHILE THE FRONT LIFTS BACK NE. WILL SHIFT THE CHANCE FOR PRECIP BACK NE WITH THE SHIFTING FOCUS. WELL ABOVE NORMAL TEMPS WED WILL MODERATE BACK CLOSE TO NORMAL FOR THU THRU FRI AS THE FRONT AND CLOUDS SETTLE BACK OVER THE AREA. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE RIDGE ALOFT IS PROGGED TO FLATTEN AND BECOME NORTHWEST BY THE WEEKEND. THE UPPER LOW FROM THE ROCKIES IS PROGGED TO SLOWLY DROP INTO THE DEVELOPING TROUGH ACROSS THE GREAT LAKES EARLY NEXT WEEK. THE MODELS HAVE BEEN INCONSISTENT ON THE MOVEMENT AND STRENGTH OF THE APPROACHING UPPER LOW. A WEAKENING COLD FRONT MAY FINALLY FLUSH OUT THE STATIONARY BOUNDARY ON SATURDAY. THERE IS SOME INDICATION THAT THE FRONT MAY GET THROUGH EARLY IN THE DAY. NOT ENOUGH CONFIDENCE IN THE TIMING YET TO PROMISE A DRY DAY. A SERIES OF WEAK COLD FRONTS OR TROUGHS ARE LIKELY EARLY NEXT WEEK AS THE FLOW ALOFT BECOMES NORTHWEST AND THE TROUGH DEEPENS. IT MAY TAKE UNTIL TUESDAY OR WEDNESDAY NEXT WEEK FOR THE SURFACE HIGH TO BUILD DOWN AND PUSH A DRIER AND STABLE AIR MASS AT WHICH POINT WE COULD FINALLY TAKE THE CHANCE OF SHOWERS/STORMS OUT OF THE FORECAST. THE CONVECTION WILL LIKELY BECOME MORE DIURNAL...MAINLY AFTERNOON AND EVENING. TEMPERATURES GO FROM A FEW DEGREES ABOVE NORMAL ON SATURDAY TO NEAR NORMAL EARLY NEXT WEEK. DEWPOINTS SHOULD DROP BACK TO NEAR NORMAL SO NOT AS HUMID. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NOT A LOT OF CONFIDENCE ON THE TIMING AND STRENGTH OF THE THUNDERSTORMS WHICH MAY DEVELOP OVER THE NEXT 24 HOURS. CAPPED OUT THERE AT THE MOMENT BUT THERE IS A CHANCE FOR DEVELOPMENT ALONG THE OLD OUTFLOW BOUNDARY ACROSS SE LOWER MICHIGAN AND NW OHIO AS WELL AS INLAND NW PA. ONCE THE NEW ACTIVITY GETS GOING IT COULD SPREAD SOUTHEAST QUICKLY. WILL MENTION VICINITY IN MOST OF THE TAF FORECASTS LATE THIS AFTERNOON/EARLY EVENING. A LARGER CLUSTER OF THUNDERSTORMS IS LIKELY ACROSS THE UPPER MIDWEST AND THIS ACTIVITY COULD REACH THE LAKE ERIE AREA EARLY WED MORNING. .OUTLOOK...NON VFR LIKELY AT TIMES WEDNESDAY NIGHT THROUGH SUNDAY IN SHOWERS AND THUNDERSTORMS AS WELL AS MORNING FOG/MIST. && .MARINE... THE SOUTH WIND/WAVES ON LAKE ERIE WERE HEADING TOWARD THE CANADIAN SIDE OF THE LAKE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE LIKELY AS TIME GOES ON...ESPECIALLY LATER TONIGHT AND WEDNESDAY. MARINERS WILL HAVE TO BE ALERT FOR THE CHANCE OF THUNDERSTORMS WITH STRONG WINDS. THE GRADIENT WILL BE LIGHTER ON WEDNESDAY AND LOCAL LAKE BREEZES ARE POSSIBLE. A WEAK COLD FRONT WILL DROP ACROSS THE LAKE BY WEDNESDAY NIGHT AND THE FLOW WILL LIKELY COME AROUND FROM THE NORTHEAST ON THURSDAY. BY FRIDAY THE FRONT WILL LIKELY HEAD BACK NORTH AND WINDS MAY COME BACK AROUND FROM THE SOUTH ALTHOUGH NOT A LOT OF CONFIDENCE IN THE FORECAST POSITION OF THE FRONT LATER IN THE WEEK SO NOT A LOT OF CONFIDENCE IN THE WIND DIRECTION FORECAST. WIND SPEEDS SHOULD GENERALLY REMAIN LIGHT BUT THERE IS STILL THE RISK OF THUNDERSTORMS. THE FLOW SHOULD COME AROUND MORE FROM THE WEST BY THIS WEEKEND AS ANOTHER WEAK COLD FRONT CROSSES THE LAKE AND THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Jun 17, 5:41 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 541 AM EDT TUE JUN 17 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 541 AM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ALONG A FRONTAL BOUNDARY ACROSS THE FORECAST AREA TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT IS DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE WEDNESDAY. AGAIN THE GREATEST THREAT IS FROM DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 17, 6:38 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 638 PM EDT TUE JUN 17 2014 OHZ012-014-089-PAZ001>003-172345- LAKE-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...MENTOR...JEFFERSON...ASHTABULA...ERIE... EDINBORO...MEADVILLE 638 PM EDT TUE JUN 17 2014 STRONG THUNDERSTORMS OVER LAKE ERIE WILL CONTINUE TO MOVE EAST SOUTHEAST ONTO LAND THIS EVENING. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH AND SMALL HAIL. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AND COULD LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THERE IS A POSSIBILITY SOME OF THE THUNDERSTORMS WILL INTENSIFY AND BECOME SEVERE. CHECK OUR WEBSITE OR NOAA WEATHER RADIO FOR THE LATEST WATCHES AND WARNINGS. SCHEPEL
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:57 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 63 min |
| Jun 17, 7:58 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.